• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: MEDTRONIC MINIMED DRUG INFUSION SYSTEM PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

MEDTRONIC MINIMED DRUG INFUSION SYSTEM PUMP, INFUSION, IMPLANTED, PROGRAMMABLE Back to Search Results
Model Number 8637-20
Device Problems Failure to Deliver (2338); Activation, Positioning or SeparationProblem (2906); Therapeutic or Diagnostic Output Failure (3023)
Patient Problems Muscle Spasm(s) (1966); Overdose (1988); Twitching (2172)
Event Date 09/11/2020
Event Type  Injury  
Event Description
I have a drug infusion system, model, 8637-20, sn#(b)(4). On (b)(6) 2020 an alarm went off on this pump, it was after 1700 on friday, no one could be reached. This product has had a history of failure (on the internet, complaints) and after 1700 you cannot get any medtronic's because they have great weekend benefits. After 3 hours of hunting for someone, i was told my pump has a critical error and has stopped; i would be going into morphine withdrawal at anytime. Called my doctor and he gave me withdrawal meds (did not work) and so on (b)(6) i was in complete morphine withdrawal, took hours to stop the yelling, twitching, spasms (terrible event). Medtronic's stated (met us in the er) that it was a critical error, so my doctor and the er doctor (after getting me out of the withdrawal state, as good as they could) set up oral drugs to take until the pump could be replaced (pump is under skin, belly right side). During the oral meds i had problems standing, speaking, doing anything normal; 7-8 days later the surgery was scheduled, medtronic's tech put machine on me and informed me the pump restarted on its own (b)(6), the day after i had been taken out of withdrawal. So, the pump reactivated and could have killed me via an overdose. I was taking by mouth meds, then pump kicks in 2 days after complete withdrawal, i had thought it was just because i was not use to the by mouth morphine. No, i went from (in 72 hours) complete withdrawal to overdosing 200% morphine per day from sunday to the next monday (b)(6) 2020, i was feeling bad, again i did not know from top to bottom; one day in withdrawal to the next days 200% morphine, i could have died. If i was not so health conscience, if i did not have full body arthritis (paratrooper). This pump has been recalled many times. It's still not right, do not let them kill someone. Fda safety report id# (b)(4).
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameDRUG INFUSION SYSTEM
Type of DevicePUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC MINIMED
MDR Report Key10634487
MDR Text Key210256456
Report NumberMW5097086
Device Sequence Number1
Product Code LKK
Reporter Country CodeUS
Number of Events Reported1
Summary Report (Y/N)N
Report Source Voluntary
Reporter Occupation Patient
Type of Report Initial
Report Date 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received10/05/2020
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Operator
Device Expiration Date04/09/2022
Device Model Number8637-20
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No Answer provided
Was the Report Sent to FDA?
Event Location No Information
Was Device Evaluated by Manufacturer?
Is the Device Single Use?
Is This a Reprocessed and Reused Single-Use Device?
Type of Device Usage

Patient Treatment Data
Date Received: 10/05/2020 Patient Sequence Number: 1
-
-